Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Passing stool immediately after food. Prescribed norflox. Why is stool still in red?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I am 45 and since last 25 days i am passing stool immediatley after eating the food. Upon consulting the doctor i was prescribed Norflox 400 , I took 10 tablets and frequency of passing stool is reduced. Still my stool is towards red in colour. I have lost 3 kg weight and feel very weak. Examination of the stool is done and report says Colour -Brown, Consistency -Soft, Mucous - Absent, Parasites - absent, Chemical examination Reaction- Alkaline, Occult Blood - Negative, Reducing Substances - Absent, Microscopic Examination Veg cells - Present, Fat -Absent, Epithelial cells- Occasional, Pus cells- Occasional, Red Blood Cells- Absent, Macrophages - Occasional, Ova of Parasites - Absent, Protozoa - Absent, Flagellates- Absent
Posted Wed, 25 Apr 2012 in Digestion and Bowels
Answered by Dr. Radhika 1 hour later

Thanks for the query.

You have provided me with good information. You had loose stools which were treated with an antibiotic – Norflox and now you have weakness and stools are apparently red in colour.

Norflox in some people may cause side effects side effects like watery or bloody stools during treatment. It can bind to iron in the digestive tract. This causes discoloration of the stool to a rust or red color. Some patients may think this as blood in the stool, although in reality blood appears dark brown or black in the stool.

Since you have performed the blood test which shows no red cells suggests that there is no blood in stools. Also absence of parasites, protozoa and occasional pus cells in stools insists that the possibility of infection is less likely.

Further symptoms of weakness and fatigability can occur in few following a spell of infection. Do not worry. The stools and your symptoms will reduce gradually. Do take probiotics like Sporolac sachets in water twice a day. Also take B complex capsules like Becosule twice a day. In addition drink sufficient fluids and consider yoghurt, buttermilk, fruit juices, tender coconut water in your diet.

If your symptoms do not improve and other symptoms such as abdominal pain, diarrhea, worsening of weight, darkening of stools, fever, etc. occur you may need to review with your primary healthcare provider to rule out other infections like C. difficile (clostridium difficile).

I hope I have answered your query. I will be available for follow up queries.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Passing stool immediately after food. Prescribed norflox. Why is stool still in red? 46 hours later
Hello Doctor,
Thanks you very much for the suggestions. I was going through the history and found that this has started since Dec 1st 2011, when I had some emotional upset. Can an emotional upset cause this? I am raising this question as I have taken Homeopathy medicine first and then Allopathic and still the problem continue. In that case what medicine can help.
Best Regards

Answered by Dr. Radhika 15 minutes later
Thanks for the follow up.

Yes, emotional problems can cause loose stools. Sometimes fear, tension will cause these. If you are under any stress, try techniques like exercise, yoga and meditation to avoid these. It could also be due to monosodium glutamate), non veg, soft drinks etc. you can get loose stools. Eat a bland diet for atleast 15 days. You can have idli, curd rice, brown bread, mild curry, juices, etc. This will give time to heal.

You can take antacids if you experience any bloating of abdomen, burning sensation in stomach and throat. Drink plenty of water to re hydrate yourself. Take over the counter Cap. Omez twice daily 20 min before food for 1 week.

I hope, I have answered your query. I will be available for follow up queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor